Syncope in Urgent Care
0
TOC Will Appear Here

FREE PREVIEW

This article is available to subscribers.
Already have an account? Log in. Not a subscriber? Subscribe now.

2,100 views

Urgent Care Approach to the Syncopal Patient

2,100 views
Already purchased this course?
Log in to read.
Purchase a subscription

Price: $225/year

140+ Credits!

Purchase Issue & CME Test

Price: $59

+4 Credits!

Money-back Guarantee
Publication Information
Editor in Chief & Update Author

Keith Pochick, MD
Novant GoHealth Urgent Care

Urgent Care Peer Reviewer

Joseph Toscano, MD
John Muir Urgent Care; San Ramon Regional Medical Center

Charting Commentator

Patrick O’Malley, MD
Newberry County Memorial Hospital

Authors

James Morris, MD, MPH, FACEP

Peer Reviewed By

Deborah Diercks, MD, MS, FACEP, FACC; Marc A. Probst, MD, MS, FACEP

Publication Date

April 1, 2022

CME Expiration Date

March 31, 2025

CME Credits

4 AMA PRA Category 1 Credits™.

Get Permission

CME Information

Charting Tips

Syncope can be the result of causes ranging from benign to life threatening. A detailed history and physical examination, along with an ECG, are among the most important aspects of the workup for a postsyncopal patient, and must be documented.

History

  • Activity before and after the event, exertional activity, prodromal symptoms
  • Duration of event and time to return to baseline
  • Past medical history of coronary artery disease, pacemaker, defibrillator, or dysrhythmia
  • Previous episodes
  • Previous workup
  • Input from bystander/family

Physical Examination

  • Address any abnormal vital signs, especially persistent bradycardia and tachycardia
  • New or undiagnosed murmur
  • Abdominal tenderness, rectal exam, color of conjunctiva

Electrocardiogram

  • Look for ischemic changes
  • Mobitz II second- and third-degree atrioventricular block
  • Intraventricular conduction delays
  • Compare to previous ECGs if possible
Content You Might Be Interested In

Pediatric Chest Pain: Using Evidence to Reduce Diagnostic Testing in the Emergency Department

Emergency Department Management of Syncope

Atrial Fibrillation: An Approach to Diagnosis and Management in the Emergency Department

Calcium Channel Blocker and Beta Blocker Overdose, and Digoxin Toxicity Management - Pharmacology EXTRA Supplement (Pharmacology CME)

Get A Sample Issue Of Emergency Medicine Practice
Enter your email to get your copy today! Plus receive updates on EB Medicine every month.
Please provide a valid email address.